to try and understand what im going through, i'll try and put it in greater details here;
I started off with harm thoughts about a month ago. but now its sexual intrusive thoughts about being gay or a pedo. i know im not going to turn gay and i know that im not a pedo. so im basically past that part. (it started to scare me when i really didnt know what was going on. thought i was schizo or something) but heres how i think. whenever i see a male or a child i wont necessarily get the sexual images in my head, itll just be like this "oh, i see a kid, be sad" "oh, theres a decent looking male, are u attracted to him, be sad" i've been on paxil for 3 weeks and going to see a doctor wednesday but i dont wake up happy and excited for the day anymore because of the thoughts that are in the back of my mind. do you guys think this will ever go away and i can live a happy, normal life again?
any advice would be appreciated, thanks a lot for reading and please post!
Don't be sorry. You have to stick with it. When in the middle of it I know it is hard to see the light at the end of the tunnel. I remember thinking My God I'm going to have to do these breathing exercises everyday for the rest of my life. It was totally exhausting and very depressing. You need to keep up with what you are doing. The Paxil has only been 3 weeks. Remember, 4 to 6 is the time it usually takes and that is when it is at its optimal dose. What you are taking may need to be adjusted. You can talk to the doctor on Wednesday about that. Once you come out of the other end of this, you will have more confidence to face the future and deal with anything OCD-related that comes your way. I'm not saying it will be a cake walk. I thought I would never be back there, back in the dark depths of irrational thinking, but it happened again for me. I knew I would get better and I did.
Give it a bit of time. You know you would never harm anyone. That is the most important thing. People with these thoughts never carry them out. I told my mom a long time ago in the middle of my first bad episode "I'm afraid I'm going to kill you." You now what, she looked at me and sais "No you aren't now go to bed." And that is what I did. It was all I needed to hear. She believed in me and it reinforced the fact that I would never ever do that to her.
We need that motivation whether it be in the form of somebody saying "shut up you wouldn't do that." or at the time my husband yelling at me or even myself yelling at me. "STOP" at the top of my lungs.
Hang in there and I'm going to remind you of this when you post back on here with "I'm feeling much better now."
thank you, i appreciate you taking the time to reply to my post. im just struggling with thinking that these thoughts will go away. my boss today said "kids" today and i immediately felt sad. its weird. i dont get the images, but just get the sad feeling attached to it. and also the gay thing bugs me too. i know im not gay, never looked at a guy in a sexual way but now i think "am i attracted to him" but i know im not, but its like im convincing myself i am. sounds strange, i know, right? i just envy everyone else and think "theyre happy, going out drinking and having fun and excited for life" and im thinking "im sad, cant wait to sleep" lol i sound pathetic right now but its the truth. i think i had health ocd a few years back when i went into an anxious depression thinking i had aids, cancer, diabeted, etc. write back if youd like. thank you
You sound like you are a walking textbook case of OCD. You name it, and I have probably thought it as well. These thoughts lead to anxiety and then depression when they are out of control. I think a bit of depression is the reason you are sad.
I hope your doctor's visit goes well tomorrow. Explain again if you have to all that you are going through so that he/she can decide if an increase in meds is warranted or something else altogether. Only you can tell him/her if you are seeing any benefit at all after 3 weeks on Paxil. There are other medications out there thay may work better. I actually take something that is an SNRI called Wellbutrin. Previously I took the SSRI prozac. Not every medication works well for every person. I tried several others this go around before I settled on Wellbutrin.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.